Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Excess skin on upper arm surgically removed, redness, swelling, bulging veins. Tried aleve, compress, no relief. Treatment options?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
about 5 years ago i had surgery to have excess skin removed from my upper arm. now i have a large area on my upper arm just above the elbow that is red, hot and swollen with bulging veins. i tried warm compresses and aleve but it is still very hot and red and lumpy
Posted Mon, 30 Apr 2012 in Skin Hair and Nails
Answered by Dr. Rakesh Madhyastha 2 hours later

Thanks for the query.

First I would like to point it out to that it is unlikely the surgery done 5 years ago has anything to do with the current situation.
The lesion you are describing right now looks like “cellulitis”. Cellulitis is infection of the cells that make up the skin and the fascia under it.

I suggest you to consult your physician for examination at the earliest. You may need to be started on antibiotics like levofloxacin and also medicines that reduce inflammation like levocetrizine and others medications like serratio peptidase to bring down the edema. You may also need some blood tests like Complete blood count, Fasting blood sugar to be done

In the mean time please follow these advises:

1. Continue the cold compression
2. Do not scratch the area
3. Watch out for fever
4. Watch out for increase in size of the lesion and change of color
5. Watch out for any discharge coming out of it.

Hope I have been helpful. Should you have any additional concerns, I will be available to address them.

Wish you good health and faster recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor